OUCH(UK) Organisation for the Understanding of Cluster Headache

Donate

Advice Line

01646 651 979

overseas +44 1646 651 979

new here

10 posts / 0 new
Last post
#1 Wed, 05/11/2014 - 00:26
paul
paul's picture
Offline
Last seen: 6 months 1 week ago
Joined: 31/10/2014 - 20:02

new here

hello all

i have been suffering episodic clusters for nearly 28 years had my first one at 18 way back in winter of 1987 i was walking along the factory floor when suddenly had this excruciating pain in my left eye it put me straight down onto my hands and knees,holding my left hand over my left eye i looked round too see who had punched me (was more like getting shot in the eye with an arrow) found out quickly that alcohol and hot baths,exercise was a no no..and sitting outside in the back garden with just shorts on in winter till im almost hypothermic makes them go away (sometimes) .i used to rub japanese peppermint oil on my temples and forehead when they started sometimes it stopped them but mostly not sometimes the smell would make it worse,accidently got some in my eye once when i rubbed it whilst on a kip 10 and the headache went instantly (fluke) so the next day on a kip 10 Smile why would'nt i oil in the eye jesus worst thing ever kip 20 more like,i tried all sorts to stop them did'nt know what was wrong with me i just suffered them.noticed that sometimes i was absolutely shattered or energetic after having a ch.

didn't know about clusters till around 2003 found out about them online recognised that's the symptoms im having told the Dr i was with at the time but got diagnosed with migraine,tension headaches,depression,treated with paracetamol,codeine pushed out the door again and again different doctors same s**t...all them years still no relief what so ever, so fed up of his hell, so this time last year flipped out at the doctors and demanded to see a neurologist saw him jan this year and yep ch he could'nt believe it took this long to be diagnosed,im on verapimil and sumatriptan injections.i.'ve spared you the long story of 28 years of hellish nightmare (cause you have all been there too) and continue to do so.thanks for reading

 
 

Wed, 05/11/2014 - 09:23
Mike
Mike's picture
Offline
Last seen: 5 years 2 weeks ago
Joined: 21/03/2012 - 12:43

Paul, welcome (I suppose) Others will come back with comments but one quick question. Which Verapamil are you taking BP, MR or SR? BP is tusually the only one that works. Are you having ECG's and what dose are you. Sorry for the brevity.

Mike

 
 
 
Chairman OUCH UK

Wed, 05/11/2014 - 12:13 (Reply to #2)
paul
paul's picture
Offline
Last seen: 6 months 1 week ago
Joined: 31/10/2014 - 20:02

hello

i have episodic ch and taking verapimil bp i was on 80mg 3 times a day,but seen neurologist last thursday and he increased them to 120mg 3 times a day, after i had a ecg. they seem to lessen the pain and the attacks last about few mins to 45 mins at the moment,i get the odd one that reaches a kip 6-7 but no real pattern on this bout as yet.verapimil seems to have broken the pattern having  few days of headaches few days off never had that before fingers crossed they will go away soon.not taken any sumatriptan injections yet saving them if they get higher up the scale

Wed, 05/11/2014 - 17:11
Mike
Mike's picture
Offline
Last seen: 5 years 2 weeks ago
Joined: 21/03/2012 - 12:43

Yes,  3 x 80 mgs probably useless. You may not get relief until you reach up 960 mgs a day. Are you having ECGs after increased doseage?

 
 
 
Chairman OUCH UK

Wed, 05/11/2014 - 18:37
paul
paul's picture
Offline
Last seen: 6 months 1 week ago
Joined: 31/10/2014 - 20:02



Had ECG same day he put me on 360mgs a day,have to see him again in feb 2015 guess thats when i'll have ECG again, do you think i should be having ECGs more frequently? or get on a higher dose of verapimil

im all new to medication and goin too hospital never had anything stronger than paractamol/codiene/amytriptiline neither did any thing for me.

Wed, 05/11/2014 - 19:00
Jazzioooo
Offline
Last seen: 3 years 11 months ago
Joined: 03/09/2014 - 16:54

I had to have a ECG every two weeks as I upped my tablets x

Moo-cow

Wed, 05/11/2014 - 19:18 (Reply to #6)
paul
paul's picture
Offline
Last seen: 6 months 1 week ago
Joined: 31/10/2014 - 20:02

Hmmm every 2 weeks, are there any symptoms or warning signs that i should lookout for?

Wed, 05/11/2014 - 19:52
Jazzioooo
Offline
Last seen: 3 years 11 months ago
Joined: 03/09/2014 - 16:54

After my 3rd ecg my heart rate went to low 50s bpm so my doctor asked me to stop on the 3 tablets a day, as for symptoms I'm not sure x

Moo-cow

Wed, 05/11/2014 - 22:42 (Reply to #8)
Mike
Mike's picture
Offline
Last seen: 5 years 2 weeks ago
Joined: 21/03/2012 - 12:43

You wont know if the Verapamil is adversly affecting you. Your  symptoms will probably just be tiredness and constipation. Your GP or specialist will though. Its very well tolerated and 1000's of sufferers use it.

 
 
 
Chairman OUCH UK

Wed, 05/11/2014 - 23:12
duetto
Offline
Last seen: 4 years 2 days ago
Joined: 26/02/2014 - 14:54

my ecg's are every 6 months which i think is the normal rate unless you on the increase on verapamil or have heart block 1 or 2 readings at level 3 is when you have a problem and will have to reduce.

Login to add comments

Share This

© OUCH(uk) 2020 | email: info@ouchuk.org
Registered Charity No. 1091919 | Registered in England Company No. 04339368